How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Cardiology
Satisfied Customers: 2726
Experience:  I am a certified critical care specialist with experience of working in cardiology for over 2 years including CCU and CSICU
Type Your Cardiology Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

Rate 91-101, have afib. valsartin, hydrochlorothiazine,

Customer Question

rate 91-101
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: have afib. valsartin, hydrochlorothiazine, diltiazim
JA: Anything else in your medical history you think the doctor should know?
Customer: COPD omn oxygen at night
Submitted: 10 days ago.
Category: Cardiology
Expert:  Dr. Muneeb Ali replied 10 days ago.


Im sorry to hear about your symptoms. Can i ask whether you have any of the following symptoms along with the increased heart rate such as shortness of breath, sweating, chest paoin, dizziness, lightheadedness, palpitations etc? Also the shortness of breath should be worse than which you normally experience because of COPD?

Expert:  Dr. Muneeb Ali replied 10 days ago.

Since you seem to be offline ill leave a response here which we can discuss later.

Well if you have the symptoms which i mentioned above in my queries then this heart rate is significant in that it is causing your symptoms. These can be due to an irregularly beating heart which is known as a arrhythmia which occurs commonly in patients with COPD. This can be either SVT or atrial fibrillation however in most cases the heart rate is higher in such a scenario, however even with a lower heart rate and in the presence of symptoms this heart rate would be considred as significant and a EKG would be done to determine the cause. This would maybe be followed by an echocardiogram and if needed a 24 hour holter monitor test.

Now if you dont have these symptoms then it is likely that this heart rate is a transient increase due to another underlying cause such as dehydration, electrolyte imbalance. if that is the case then si mply drinking increased amounts of water would be useful alongwith electrolyte rich fluids. since you are using HCTZ that can cause electrolyte imbalances as well.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

Expert:  Dr. Muneeb Ali replied 10 days ago.

Would you like to know anything else? If done for now, please remember to leave a positive rating as that is the only way we are compensated for our time spent helping you. You can continue to ask follow-up questions even after the rating.

Related Cardiology Questions